What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 2:31 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 2:31 PM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
331 PM EDT Thu Jun 17 2021
.NEAR TERM [Through Tonight]...
A weakening, broad frontal zone is draped across northeast
Florida this afternoon. Meanwhile along the coast, the Atlantic
sea breeze has been unlocked and has made its way inland after
being pinned to the immediate coast for several days. The Gulf
coast has begun to push inland as well, initiating scattered
storms along it as it heads northeast toward I-75. There will be a
low chance (20-30%)for scattered showers and storms through the
late afternoon and early evening as the aforementioned features
interact. The best chances will along the Highway-301 corridor
and into the southern portions of inland southeast Georgia. The
caveat will be the anomalously dry air aloft and updraft
entrainment of that air, which will act to suppress total storm
coverage. Any convection that manages to beat the dry air will
dissipate this evening with the loss of daytime heating. Strong
pulse storm cannot be totally ruled out this afternoon, but would
hedge my bet toward storms of the garden- variety type with
convection today.
Before the sea breezes make it inland, high temps will reach the
lower 90s, with a cooler afternoon at the beaches with readings in
the mid/upper 80s. Tonight, increasing moisture will lead to a
warmer night across southeast Georgia as temps bottom out in the low
70s across the entire the area.
.SHORT TERM [Friday Through Saturday Night]...
Prevailing flow will strengthen out of the southwest as compact
lower ridge strengthens over the Bahamas and the likely tropical
cyclone moving north-northeastward across the western Gulf of
Mexico. With this flow, blowoff from the tropical system will send a
shield of dense mid/upper clouds over the region through Saturday
and reintroduce richer moisture back into the area. Outside of
breezy gradient-driven winds, the impacts (heavy rainfall)
associated with the tropical disturbance will stay well to the west
as it lifts northeastward and meanders across the Southeast through
the weekend. Given the various tracks of the cyclone, it's tough to
say which sea breeze (Gulf or Atlantic) will be more dominant on
Saturday. Nonetheless, with the rebirth of moisture into the area,
sea breeze initiated storms are possible both Friday and Saturday
afternoons. In addition to the sea breeze convection, there may also
be some rain/storm bands on the eastern side of the asymmetrical
TC that skim the Suwannee Valley/Inland southeast GA areas
Saturday.
Before the considerable cloudiness arrives on Saturday, highs
will be near normal, with inland areas in the low 90s and beaches
in the upper 80s. Thanks to an extensive shield of cloud cover
overspreading the region, temperatures will be muted with highs in
the low to mid 80s.
.LONG TERM [Sunday Through Thursday]...
A tropical disturbance will quickly undergo extratropical transition
as it lifts across the Southeast toward the Mid Atlantic coast
through Monday. Meanwhile, a ridge axis will extend across
southern FL from Atlantic high pressure allowing a tropical,
southwesterly flow to continue across the area. Rich, tropical
moisture stream over the area through much of next week amid the
southwesterly flow. With this pattern, the Gulf sea breeze will be
favored each day with the Atlantic sea breeze pinned to the
beach. Diurnal instability is expected each day, with storms
firing along the sea breezes and likely along the I-95 corridor
as the Gulf sea breeze nears the Atlantic. That said, chance to
likely PoPs are forecast throughout the long term period. An upper
trough axis is progged to shift across the area by mid week but
not to certain that the front and dry air behind it will make it
far enough south to scour out the tropical airmass.
Dewpoints will surge back into the mid 70s next week, allowing the
Heat Index values to reach triple digits in some locations. Barring
the frontal intrusion, the hot and humid airmass will stick around
throughout next week.
&&
.AVIATION...
[Through 18Z Friday]
Dry airmass over the region has trended the latest Hi-Res models
for afternoon convection lower than previous forecasts, so have
backed off long duration TEMPO groups as SGJ/GNV this afternoon,
but both East/West coast sea breeze fronts pushing inland will
serve as good enough boundaries to set off some showers and
isolated storms well into the evening hours at all NE FL TAF sites
so have kept VCTS going from the 20Z-03Z time frame, while SSI and
SE GA remains too dry for any shower activity. Later on tonight
expect widespread high clouds across all TAF sites, which will
likely be too thick for any fog formation and for now chances are
too low for any low cloud development, expect for the GNV TAF
sites towards sunrise and this will likely need to be addressed in
the next forecast package if the forecast trends towards IFR CIGS.
&&
.MARINE...
Remnants of a stalled front will lay across area waters through
Friday, with isolated to scattered showers and storms possible along
it. High pressure will build to the east as a tropical cyclone lifts
northeastward from the Gulf of Mexico and into the Southeast US this
weekend. Southerly winds are expected to increase, to near small
craft advisory levels, as the cyclone passes to the northwest on
Sunday. High pressure will be located to the southeast through the
early part of next week and allow offshore flow to return over the
waters until a frontal boundary approaches from the northwest by
Wednesday or Thursday.
RIP CURRENTS: Low to Moderate Risk at area beaches through the
weekend.
&&
.FIRE WEATHER...
Like today, an easterly sea breeze will move inland
Friday, reaching the I-95 corridor between 2-3 PM. Outside of the
sea breeze, weak transport winds will lead to poor or low daytime
dispersion through Saturday. Breezy southerly winds are expected to
develop by Sunday as a tropical system lifts inland from the Gulf
into the Southeastern US. The stream of tropical moisture with and
behind this system will elevate minimum RHs and enhance thunderstorm
chances/coverage this weekend and through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 92 71 86 70 / 10 20 10 40 20
SSI 76 89 76 88 76 / 0 10 10 20 20
JAX 72 91 73 87 74 / 30 30 10 30 20
SGJ 72 87 74 85 74 / 30 20 10 20 10
GNV 70 90 71 87 71 / 20 20 20 30 20
OCF 71 91 72 89 74 / 20 20 10 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 17, 4:59 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
559 PM EDT Thu Jun 17 2021
FLZ033-132-133-137-237-172245-
Eastern Clay FL-Coastal St. Johns FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
559 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND SOUTHEASTERN CLAY COUNTIES UNTIL 645 PM
EDT...
* At 558 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Orange Mills, or over Hastings,
moving northeast at 10 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Hastings, East Palatka, Bostwick, Federal Point, Orange Mills,
Spuds and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2962 8146 2962 8152 2961 8152 2970 8170
2991 8159 2981 8134
TIME...MOT...LOC 2158Z 204DEG 7KT 2970 8155
SHASHYSpecial weather statement, Jun 17, 5:36 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
636 PM EDT Thu Jun 17 2021
FLZ023-031-232-172315-
Baker FL-Western Clay FL-Bradford FL-
636 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER AND NORTHWESTERN CLAY COUNTIES UNTIL 715 PM EDT...
* At 635 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Middleburg. This storm was
drifting north at 5 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Middleburg and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2999 8189 3000 8206 3019 8210 3016 8180
TIME...MOT...LOC 2235Z 191DEG 4KT 3006 8198
SHASHY
Special weather statement, Jun 17, 5:47 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
647 PM EDT Thu Jun 17 2021
FLZ033-133-137-237-172315-
Coastal St. Johns FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
647 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES UNTIL 715 PM EDT...
* At 646 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorms centered near Hastings. These
showers and storms were drifting east to northeast.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Hastings, Bostwick, Federal Point, Spuds, Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2965 8131 2964 8132 2964 8151 2981 8169
2982 8163 2985 8154 2989 8137 2968 8127
TIME...MOT...LOC 2246Z 234DEG 4KT 2975 8150
SHASHYSpecial weather statement, Jun 17, 6:05 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
705 PM EDT Thu Jun 17 2021
FLZ023-172330-
Baker FL-
705 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER COUNTY UNTIL
730 PM EDT...
* At 705 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Glen St. Mary, or 14 miles
northeast of Raiford, moving northwest at 10 mph.
* Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Macclenny and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3017 8214 3031 8229 3038 8219 3038 8218
3027 8208 3021 8205 3019 8205
TIME...MOT...LOC 2305Z 141DEG 8KT 3025 8214
SHASHYSpecial weather statement, Jun 17, 6:27 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
727 PM EDT Thu Jun 17 2021
FLZ038-138-180015-
Coastal Flagler FL-Inland Flagler FL-
727 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
815 PM EDT...
* At 727 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Coast, moving north at 10
mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Butler Beach and Beverly
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2948 8115 2951 8132 2965 8132 2964 8131
2967 8126 2967 8121 2970 8124 2971 8124
2971 8123 2975 8125 2976 8125 2979 8128
2977 8125 2978 8126 2978 8122 2977 8118
2956 8111
TIME...MOT...LOC 2327Z 195DEG 9KT 2957 8125
SHASHYSpecial weather statement, Jun 17, 6:40 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
740 PM EDT Thu Jun 17 2021
FLZ023-180030-
Baker FL-
740 PM EDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER COUNTY UNTIL
830 PM EDT...
* At 740 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Glen St. Mary, or 15 miles
north of Raiford, moving northwest at 10 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Macclenny and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8206 3023 8209 3021 8216 3033 8227
3036 8211
TIME...MOT...LOC 2340Z 150DEG 8KT 3028 8217
SHASHY